Jump to content
Important Survey - Please Participate ×

Klonopin dose timing during other taper(s)?


[Ch...]

Recommended Posts

Hello,

I'm working on my first taper now (Lyrica). Over the past 10 days, I've come down from 25 mg to 17.5 mg (holding every three days, and dropping 10%). Lyrica acts on GABA, so I suspect there are some similarities with benzo w/d and tapering, and I am finding that b/c I take all my sedating meds at night, I'm more anxious during the day. The anxiety sort of begins around 2 pm and gradually increases until I can take my evening meds.

 

At night, I'm still on 1 mg of Klonopin, along with Restoril (30 mg), Topamax (100 mg), Baclofen (20 mg), and Seroquel (25 mg). My sleep is not great, but at least I'm getting some.

 

My Klonopin Rx is in 0.5 increments, and I was wondering if it would mess me up to space out the dosing to help with the afternoon anxiety (e.g., maybe take 0.5 at noon and the other 0.5 at bedtime), or if this is just going to throw me off later when I eventually taper the Klonopin.

 

The p-doc actually Rx'd for 3x daily at 0.5 mg (thanks - that's not addictive at all!), and b/c of sleep issues, I had been taking the whole 1.5 mg at bedtime back in May. I managed to cut down to 1 mg no problem, but I don't want to make any changes in the actual dose amount right now while getting off the Lyrica, which is a nasty process.

 

I don't know which is worse to deal with - some afternoon anxiety, or the prospect of messing with a fairly decent night's sleep. I'm surprised actually that since cutting my Baclofen from 40 mg to 20 mg at night (I did that at the beginning of the Lyrica taper), and with going down on the Lyrica, which is supposed to help with sleep, that I'm not sleeping so poorly. My Rx of Seroquel was for 50 mg, but I've just been doing 25 mg, because I quickly found that 30 mg of Restoril didn't do much for me. That adjunctive of Seroquel has helped significantly and I don't want to increase it if I can avoid it.

 

Thanks for any feedback,

Marie

Link to comment
Share on other sites

  • 4 weeks later...

Marie,

 

I noticed that you were taking Baclofen.  Has that caused any depression, weight loss or sleep issues that you know of?  My neurologist suggested it to treat the Cervical Dystonia in my neck once I come off of Klonopin.  Klonopin has caused depression, weight loss (about 40 lbs.), insomnia, fatigue, muscle weakness, etc.  Has Baclofen created any of these for you?  Just curious, as I want to make an informed decision if I do decide to go on the Baclofen.

 

Thanks so much!

 

fg

Link to comment
Share on other sites

Hey, if the anxiety during the day is that bad, then I would go ahead and take the 3 separate doses of klon.  Work on one thing at a time if need be. 

For awhile I've been taking my meds at night, but there was a time when I needed xanax during the day.  So I took it 3 separate times.  The thing with this though is that if your body is somewhat sensitive, it will know what times it normally gets those doses.  I remember one time that I forgot to take my first dose.  I was at work and started feeling dizzy and like I was going to fall over, then I remembered I forgot to take it.  When I tapered, I tapered for each dose.  So throughout I kept taking 3 separate smaller and smaller doses. 

Good luck.  I am very sorry you still have anxiety with all that stuff, how advanced we are. 

Link to comment
Share on other sites

Marie,

 

Mainly just wanted to say hello.

 

I'm really not experienced with tapers but wanted to let you know I was taking K in the morning and not have any significant symptoms.  Switched to taking it at night and started to have more significant symptoms in the morning - mainly nausea - so plan to go back to taking it in the morning. I'll let you know if going back to mornings works better or I'm just going to have nausea no matter what. For me it was worth trying taking it in the evening because if it didn't work I knew I could switch back.

 

Pacey

Link to comment
Share on other sites

  • 1 month later...

Sorry to be slow in replying to my own thread. Work has really swamped me down, which I guess has been good, because it's kept me from focusing on every little aspect of my taper (now finished). On to the Klonopin next!

 

FG - regarding Baclofen...I take a nighttime dose of 20 mg because I don't want to mess up my current schedule while doing other tapers. It makes me a little sleepy and helps with muscle pain during the night. I generally don't take any more that, except when I get a migraine, then I follow the Rx, which is "take one every four hours." It does make me feel a little groggy and definitely sleepy, if I follow that schedule. However, when I can pinpoint that the migraine is caused by spasming in my neck, etc., the Baclofen does help significantly in calming the spasming and muscle pain. I just try to reserve using it unless I really need to.

 

Tizanidine is another one you might look into that I've also tried that was effective, and also helped with sleep, if that is an issue for you.

 

HTH,

Marie

Link to comment
Share on other sites

I'm still on it. I take 20 mg per day, and I sometimes take an extra dose or two when I get a migraine. I have stopped it in the past, when I was taking 80 mg per day (I'd been on it for several months) and didn't experience any problems coming off of it.

 

I could probably come off of it now, but since I'm adjusting other meds, I want to just do one thing at a time and the Baclofen (because it seems to help with my neck pain) isn't of as great concern to me right at this point in time.

 

When I started it, my neuro was very careful to tell me to start out at 10 mg at night and then go up only if I felt I needed it, to a max of 80 mg a day. So, if you have a doctor recommending it, depending on your circumstance, make sure they aren't starting you out on some big dose, as it needs to be up-tapered to a level that works for you.

 

Marie

Link to comment
Share on other sites

Thanks, Marie.  My neuro told me that Baclofen works on the GABA receptors as well, albeit in a different manner than the benzos.  However, since I've been so sensitive to drugs, I'm hesitant to try anthing else now.  I'm just trying to get off Klonopin and then Paxil (the Paxil isn't a problem for me to come off of) and I'll be in good shape.  For some reason, I've had issues with certain medications that no one else (or very few people) have had.  One friend of mine said that she can't compare me with anyone else (due to the adverse side effects I've had from these psychotropic drugs).

 

Oh well, I guess everyone is different.  With the bad experience I've had with benzos, however, I'm extra careful before I put another new pill in my mouth.  Wish I knew 5 years ago what I know now....    :)

 

fg

Link to comment
Share on other sites

Hi, i have serious sleep issues as well.

 

only you can really know but...

maybe you could try .75 at bedtime and .25 in afternoon??

.25 might do it. (or even.20?)

probably good not to increase the klonopin or seroquel.

 

but if this will be the first time you will take a benzo during the day......then i dont know, thats something to think about.

 

Link to comment
Share on other sites

×
×
  • Create New...